Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 262, NWS Midland/Odessa, TX

June 1, 2019Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 1, 2019, 7:15 PM CDT for Pecos County, Texas. It was in force for 75 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2019, 7:15 PM CDT (00:15 UTC)
Expired
Jun 1, 2019, 8:30 PM CDT
In force
75 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Tornado
Possible
Hail
2.75 in
Wind
60.0 mph

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 136 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 7:51 PM CDTHAIL 1.5Fort Stockton, TXNORTHWEST SIDE OF TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 4:50 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2019-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2019-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1467 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1945 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

199 
WUUS54 KMAF 020015
SVRMAF
TXC371-020130-
/O.NEW.KMAF.SV.W.0262.190602T0015Z-190602T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
715 PM CDT Sat Jun 1 2019

The National Weather Service in Midland has issued a

* Severe Thunderstorm Warning for...
  Central Pecos County in southwestern Texas...

* Until 830 PM CDT.

* At 714 PM CDT, a severe thunderstorm was located over Fort
  Stockton, moving southeast at 15 mph.

  This is a very dangerous storm.

  HAZARD...Baseball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be severely injured. 
           Expect shattered windows, extensive damage to roofs, 
           siding, and vehicles.

* Locations impacted include...
  Fort Stockton and Fort Stockton-Pecos County Airport. 

This includes Interstate 10 between mile markers 253 and 273.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3099 10300 3101 10285 3077 10249 3069 10269
      3063 10296
TIME...MOT...LOC 0014Z 320DEG 13KT 3092 10291 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
 
$$

10
4 follow-up statements
191 
WWUS54 KMAF 020037
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
737 PM CDT Sat Jun 1 2019

TXC371-020130-
/O.CON.KMAF.SV.W.0262.000000T0000Z-190602T0130Z/
Pecos TX-
737 PM CDT Sat Jun 1 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL PECOS COUNTY...

At 737 PM CDT, a severe thunderstorm was located near Fort Stockton,
moving southeast at 15 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Fort Stockton and Fort Stockton-Pecos County Airport. 

This includes Interstate 10 between mile markers 257 and 273.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3098 10294 3101 10285 3077 10249 3069 10269
      3063 10296
TIME...MOT...LOC 0037Z 320DEG 13KT 3086 10285 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
 
$$

10
316 
WWUS54 KMAF 020046
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
746 PM CDT Sat Jun 1 2019

TXC371-020130-
/O.CON.KMAF.SV.W.0262.000000T0000Z-190602T0130Z/
Pecos TX-
746 PM CDT Sat Jun 1 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL PECOS COUNTY...

At 746 PM CDT, a severe thunderstorm was located near Fort Stockton,
moving southeast at 15 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Fort Stockton and Fort Stockton-Pecos County Airport. 

This includes Interstate 10 between mile markers 258 and 272.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3093 10291 3095 10279 3077 10249 3070 10267
      3072 10292
TIME...MOT...LOC 0046Z 317DEG 12KT 3086 10283 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

10
868 
WWUS54 KMAF 020104
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
804 PM CDT Sat Jun 1 2019

TXC371-020130-
/O.CON.KMAF.SV.W.0262.000000T0000Z-190602T0130Z/
Pecos TX-
804 PM CDT Sat Jun 1 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL PECOS COUNTY...

At 804 PM CDT, a severe thunderstorm was located near Fort Stockton,
moving southeast at 5 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fort Stockton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3088 10288 3088 10271 3079 10254 3074 10269
      3074 10287
TIME...MOT...LOC 0104Z 324DEG 6KT 3084 10280 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

10
799 
WWUS54 KMAF 020121
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
821 PM CDT Sat Jun 1 2019

TXC371-020130-
/O.EXP.KMAF.SV.W.0262.000000T0000Z-190602T0130Z/
Pecos TX-
821 PM CDT Sat Jun 1 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PECOS COUNTY WILL
EXPIRE AT 830 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.

LAT...LON 3088 10288 3088 10271 3079 10254 3074 10269
      3074 10287
TIME...MOT...LOC 0120Z 320DEG 13KT 3080 10276 

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:48 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 1, 5:48 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
548 PM CDT Sat Jun 1 2019

.DISCUSSION...

See 00z aviation discussion below.

&&

.AVIATION...

There is a chance of TSRA through the next 24 hours. Most of the
storms are expected to be along and west of the Pecos River this
evening. Winds will be elevated and gusty out of the southeast
this evening then decrease some tonight then increase again Sunday
afternoon out of the southeast. Low ceilings are expected for HOB
tonight into Sunday morning and may impact other terminals as
well.

&&

.PREV DISCUSSION... /issued 501 PM CDT Sat Jun 1 2019/

UPDATE...

Updated forecast for issuance of Severe Thunderstorm Watch.

DISCUSSION...

A Severe Thunderstorm Watch has been issued for southeast New
Mexico and portions of West Texas until 10 pm MDT/11 pm CDT. The
weather grids were updated to include severe mention across the
whole watch area.

PREV DISCUSSION... /issued 253 PM CDT Sat Jun 1 2019/

DISCUSSION...

Not much change expected to the unsettled weather pattern this
weekend through the middle of next week. An upper level storm
system along the California Coast will remain nearly stationary
through Monday and then slowly eject toward the forecast area
Tuesday and Wednesday. Ahead of this system deep and persistent
southwesterly flow aloft will eject periodic disturbances and
interact with a very moist, unstable and sheared atmosphere east
of a surface trough/dryline along the extreme west Texas/eastern
New Mexico border. Thunderstorms, some severe, are anticipated
every day in this regime. Through the day Monday, the highest
probability of thunderstorms will be across the southeast New
Mexico Plains south to the Guadalupe and Davis Mountains, and the
plains immediately adjacent to the mountains. These locations will
be closer to the upper level storm system and passing disturbances.
By late Monday through Wednesday thunderstorms chances will also
increase across the Permian Basin as the system ejects into the
southern rockies.

Relief is finally forecast to be on the way by next Thursday
through Saturday as the upper system ejects east of the area and
replaced by upper level ridging with above normal temperatures
expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     67  87  68  88 /  20  30  40  30
Carlsbad                       65  90  67  87 /  50  30  50  30
Dryden                         72  91  73  91 /  20  10  40  30
Fort Stockton                  69  88  70  88 /  50  20  50  40
Guadalupe Pass                 64  84  66  81 /  50  40  60  30
Hobbs                          64  85  65  81 /  50  30  60  40
Marfa                          60  86  60  84 /  50  30  60  40
Midland Intl Airport           67  88  69  87 /  30  30  40  40
Odessa                         67  88  69  86 /  30  30  50  40
Wink                           67  90  69  91 /  50  30  50  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

99/99/99
Hazardous weather outlook, Jun 1, 2:42 PM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
242 PM CDT Sat Jun 1 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-021945-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
242 PM CDT Sat Jun 1 2019 /142 PM MDT Sat Jun 1 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms, some severe, will be possible this
afternoon and tonight. Large hail, damaging winds, frequent
lightning, locally heavy rainfall, and an isolated tornado will be
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered thunderstorms, some severe, will be possible over much of
West Texas and southeastern New Mexico Sunday and Monday. The best
chances for severe thunderstorms will be in the afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

70

In the hours before

Special weather statement, Jun 1, 6:59 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
659 PM CDT Sat Jun 1 2019

TXZ275>277-020045-
Chinati Mountains TX-Marfa Plateau TX-Davis Mountains TX-
659 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREWSTER AND EAST
CENTRAL PRESIDIO COUNTIES UNTIL 745 PM CDT...

At 658 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles south of Marfa, moving northeast at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Marfa.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.

LAT...LON 3007 10430 3040 10397 3011 10366 2996 10400
      2997 10400 2996 10401 2997 10402 2995 10402
      2996 10403 2995 10403 2992 10410
TIME...MOT...LOC 2358Z 232DEG 26KT 3006 10409

10
Local storm report, Jun 1, 7:00 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
700 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             5 N FORT STOCKTON       30.96N 102.89W
06/01/2019  E1.00 INCH       Pecos              TX   TRAINED SPOTTER

&&

MSCHULDT
Special weather statement, Jun 1, 7:00 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
600 PM MDT Sat Jun 1 2019

NMZ028-020015-
Eddy County Plains NM-
600 PM MDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDDY COUNTY UNTIL 615 PM
MDT...

At 600 PM MDT, Doppler radar was tracking a strong thunderstorm over
Seven Rivers Airport, or 17 miles south of Artesia, moving northeast
at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Brantley Lake State Park, Seven Rivers Airport, Dayton and Lakewood.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern New Mexico.

LAT...LON 3249 10455 3256 10459 3279 10436 3257 10420
TIME...MOT...LOC 0000Z 232DEG 26KT 3260 10447

10
Special weather statement, Jun 1, 7:02 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
702 PM CDT Sat Jun 1 2019

TXZ277-278-020030-
Davis Mountains TX-Davis Mountains Foothills TX-
702 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY
UNTIL 730 PM CDT...

At 702 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alpine, moving northeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Alpine and Alpine-Casparis Municipal Airport.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.

LAT...LON 3019 10359 3029 10376 3051 10366 3058 10352
      3041 10330
TIME...MOT...LOC 0002Z 214DEG 23KT 3031 10363

10
Local storm report, Jun 1, 7:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
706 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             8 NW FORT STOCKTON      30.97N 102.98W
06/01/2019  M1.75 INCH       Pecos              TX   EMERGENCY MNGR

            HIGHWAY 285 AND WEST GOMEZ ROAD

&&

CMR
Local storm report, Jun 1, 7:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
707 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             5 N FORT STOCKTON       30.96N 102.89W
06/01/2019  E1.50 INCH       Pecos              TX   TRAINED SPOTTER

&&

MSCHULDT

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:02 PM CDTSpecial Weather StatementMAF28 min
Jun 1, 7:13 PM CDTTornado WarningMAFPecos32 min
Jun 1, 7:38 PM CDTSpecial Weather StatementMAFReeves37 min
Jun 1, 7:47 PM CDTSpecial Weather StatementMAF28 min
Jun 1, 7:47 PM CDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves58 min
Jun 1, 7:49 PM CDTSpecial Weather StatementMAFWinkler26 min
Jun 1, 7:51 PM CDTSpecial Weather StatementMAFCochran24 min
Jun 1, 8:13 PM CDTAreal Flood AdvisoryMAFPecos3 hr
Jun 1, 8:15 PM CDTSpecial Weather StatementMAFJeff Davis30 min
Jun 1, 8:37 PM CDTSpecial Weather StatementMAFReeves23 min
Jun 1, 8:44 PM CDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves, Ward61 min
Jun 1, 8:47 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves58 min
Jun 1, 9:10 PM CDTSpecial Weather StatementMAF50 min
Jun 1, 9:16 PM CDTSevere Thunderstorm WarningMAFReeves, Ward, Winkler21 min
Jun 1, 9:42 PM CDTSevere Thunderstorm WarningMAFPecos38 min
Jun 1, 9:42 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward, Winkler63 min
Jun 1, 10:27 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward63 min
Jun 1, 10:41 PM CDTSpecial Weather StatementMAFPresidio34 min
Jun 1, 11:31 PM CDTSpecial Weather StatementMAF44 min
Jun 1, 11:32 PM CDTSpecial Weather StatementMAFWard28 min
Jun 2, 12:07 AM CDTSpecial Weather StatementMAFYoakum23 min
Jun 2, 12:26 AM CDTSpecial Weather StatementMAFCulberson, Reeves49 min
Jun 2, 12:40 AM CDTSpecial Weather StatementMAFGaines50 min
Jun 2, 1:03 AM CDTSpecial Weather StatementMAFBorden, Scurry42 min
Jun 2, 1:31 AM CDTSpecial Weather StatementMAFReeves44 min
Jun 2, 1:48 AM CDTSpecial Weather StatementMAFBorden, Scurry42 min
Jun 2, 2:59 AM CDTAreal Flood AdvisoryMAFCulberson3 hr
Jun 2, 4:34 PM CDTSpecial Weather StatementMAFJeff Davis26 min
Jun 2, 4:52 PM CDTSpecial Weather StatementMAFBrewster23 min
Jun 2, 5:07 PM CDTSpecial Weather StatementMAFBrewster38 min
Jun 2, 5:12 PM CDTSpecial Weather StatementMAFJeff Davis33 min
Jun 2, 5:17 PM CDTSpecial Weather StatementMAFBrewster28 min
Jun 2, 5:22 PM CDTSpecial Weather StatementMAFBrewster23 min
Jun 2, 5:42 PM CDTSpecial Weather StatementMAFJeff Davis33 min
Jun 2, 5:43 PM CDTSpecial Weather StatementMAFBrewster32 min
Jun 2, 5:44 PM CDTSpecial Weather StatementMAFBrewster31 min
Jun 2, 5:54 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Presidio66 min
Jun 2, 6:10 PM CDTSevere Thunderstorm WarningMAFBrewster, Presidio65 min
Jun 2, 6:12 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos63 min
Jun 2, 6:47 PM CDTSpecial Weather StatementMAFPresidio28 min
Jun 2, 6:48 PM CDTSpecial Weather StatementMAF27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.